MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number BLD1-012
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not made available for device evaluation.The root cause is unable to be determined.Device records review: review of the device history record for the blade confirmed that it met all of the required quality inspections prior to release.If any relevant additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that after the surgeon performed an osteotomy with the 12mm blade, it was discovered that the cutting tip of the blade had deformed during impaction.During confirmation of a completed osteotomy, the surgeon noted a small spiral crack in the bone had propagated from the osteotomy site.No additional information is available.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11731667
Report Number3006179046-2021-00261
Device Sequence Number14411232
Product Code HSB
UDI-Device Identifier00887517006684
UDI-Public887517006684
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBLD1-012
Device Lot Number9112674
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Initial Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR